On Tuesday, I had a doctor’s appointment to remove a small epidermoid cyst on my upper back. No big deal, totally benign, it’s basically skin cells that become envaginated inside the epidermis and slowly grow until the cyst is removed.
While I was stretched out on the exam table as Dr. W did his job, I mentioned that my BP had been elevated when the nurse had taken it (she’d done it on my left arm and had gotten a reading of 180/100, which scared the crap out of her. When she tried my right arm, it was 160/88, which was better but still not good) and how I’ve been having an elevated BP all year and maybe it was time to discuss hypertension meds. He agreed, took my BP again after the removal procedure (it had dropped to 130/84, go figure) and said, “Yeah, considering your history and all, let’s put you on an ACE inhibitor. It’s effective, dirt cheap, and the only side effect most people report is a dry tickle in the throat.”
So off I go with my spandy new prescription for lisinopril, get it filled, and take the first dose. No side effects, but I did notice that there was a certain loosening in my chest, which felt good. I then went home and researched my new med, and found medical studies that recommended taking it at bedtime so that it would be most available during the night when the heart repairs and remodels itself. Makes perfect sense, and last night was the first one I took a dose at bedtime.
Then I found another study on ACE inhibitors from 2008, an Australian one with an absolutely fascinating result. It had been reported in a lot of the news agencies at the time, then promptly disappeared. I did some more digging and found follow-up studies from 2012 and 2013 that seemed to reinforce the conclusion from the 2008 study. I don’t want to wander off into tinfoil hat woowoo territory so I’m not going to go into detail about this, not yet. Not until I’ve had a chance to see how the conclusion of the study applies to me, if it does at all.
Although if it does, I may have to fly to Australia and give those researchers some big ol’ kisses because it would explain one hell of a lot about the hot mess that is my endocrine system. Stay tuned.
With this as your last post, a reader is left wondering if you’ve survived….
I had to go on a different BP med because lisinopril caused me to cough a lot (a common side effect). But I’m doing fine now!
Good news! Thanks for the update.